MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number GSX0025A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During a percutaneous procedure to treat a patent foramen ovale, the initially selected septal occluder could not be positioned and deployed as intended and was removed.A second device of the same size was subsequently placed successfully.Following the procedure, the patient developed a pericardial effusion that required pericardiocentesis.An analysis of production and manufacturing records for the involved lot was performed and did not identify any nonconformances or manufacturing issues.Based on the available information, no definitive manufacturing defect was identified.The adverse event occurred in the context of attempted device deployment during the procedure.The gore® cardioform septal occluder instructions for use warns; adverse events associated with the use of the occluder may include, but are not limited to: significant pleural or pericardial effusion requiring drainage.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that a 25 mm gore® cardioform septal occluder was selected to treat a patent foreman ovale (pfo).Reportedly, the pfo was crossed without issue and was initially positioned appropriately; the defect was not balloon sized.During deployment of the left atrial disc, the disc appeared to deploy within the pfo tunnel.The physician retracted the disc into the delivery system, advanced the system, and attempted redeployment, but the disc appeared "squished".The entire delivery system was removed, and a new device of the same size was successfully deployed without issue.Following device implant, the patient experienced a reaction to a protamine test dose and had also developed a pericardial effusion requiring pericardiocentesis, which was assessed by the physician as being related to the first device attempted.The patient ultimately tolerated the procedure and the device remains implanted.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25047508
Report Number2017233-2026-07446
Device Sequence Number18587200
Product Code MLV
UDI-Device Identifier00733132631025
UDI-Public(01)00733132631025(17)271101
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGSX0025A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown